Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

I am on carbimazole at the moment and have gained weight. Will a low carb diet help?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I am on carbimazole at the moment and have gained half a stone.Will a low carb diet help?
Posted Mon, 16 Apr 2012 in Diet Plans
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
Carbimazole intake is associated with weight gain as the thyroid hormone level decreases in our body and the metabolic rate also decreases resulting in weight gain.
Weight loss in your case could be achieved to a certain extent with a low fat and a low carbohydrate diet along wirth a regular exercise regimen.
Here is a brief outline of a low fat and low carbohydrate diet components.
‎1. Always eat plenty of fruits and vegetables--they are low in calories and fat. Additionally, these ‎delicious foods will not raise your cholesterol levels.‎
‎2. FATS AND OILS: Try to lower your intake of saturated fats, since consuming foods with these fats ‎could raise your cholesterol levels and place you at a higher risk of acquiring heart disease.
When cooking with oils, you should use olive and canola oils, which are particularly high in ‎monounsaturated fats or vegetable oil, which is high in polyunsaturated fats. Unlike saturated and trans ‎fats, unsaturated fats can help lower your cholesterol and keep your heart healthy.‎
‎3. Breads and Grains: Use whole grain foods instead of foods containing white flour.
‎4. Dairy : Use low fat or skim dairy products instead of regular, full-fat ones. You'll find that not only ‎does this decrease your risk for heart disease, but it is also friendly to your waistline as well!‎
‎5. Meats: Cook with lean meats, such as chicken, fish or XXXXXXX instead of red meat. On fattier cuts of meat, make sure that you trim ‎the fat off before consuming it.‎
You can get an appropriate diet planned for you from your dietitian.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.

Above answer was peer-reviewed by
Follow-up: I am on carbimazole at the moment and have gained weight. Will a low carb diet help? 10 hours later
Ok thank you.Could my overactive thyroid cause lightheadedness? I feel like this every day like i am going to fall over.My doctor doesn't know what this is.It makes me very scared.
Answered by Dr. Praveen Tayal 2 hours later
Thanks for writing again.
The lightheadedness that you have is not likely to be related to overactive thyroid gland. It can be due to-
1. Anaemia- reduced blood hemoglobin levels. This can be ruled out by getting a complete blood picture done.
2.Cardiac problem- Missing heart beats or irregularities in the cardiac impulse. This can be ruled out on having an ECG done.
3.Weakness, any infections in the recent past, lack of proper regular meals, as a side effect of some medicines, etc.
You need to find out the cause with the help of your physician.
Hope my answer is helpful.
Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor